# SDR CA121015007

- Difficulty date: October 10, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Piper PA-31-350
- Engine: Lyc LTIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Piston
- Part number: LW10545S
- Condition: Damaged
- Location: Engine
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) ON LANDING, THE OIL PRESSURE ON THE LT ENGINE DROPPED TO 35 PSI WHEN THROTTLE AT IDLE.  INSPECTION SHOWED OIL FROM BREATHER TUBE ON THE AIRFRAME. COMPRESSION CHECK IDENTIFIED THE NR 3 CYLINDER AT 0/80.  CYLINDER REMOVED AND PISTON FOUND DAMAGED AT 2ND RING GROOVE ALLOWING, BLOW BY.   APPEARS THAT THE END OF THE RING, APPROXIMATELY .2500" HAD BROKEN OFF AND DAMAGED THE PISTON BY FRETTING.  RING, PN 74241.  ENGINE O/H 22 OCT. 2006.  PISTONS AND CYLINDERS NEW AT THAT TIME.
